MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BALLOON BIPOLAR TEMPORARY PACING ELECTRODE CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BALLOON BIPOLAR TEMPORARY PACING ELECTRODE CATHETER
Catalog Number 006172P
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that before use the temporary pacing electrode catheter was found faulty during a very sensitive heart valve implant case.The yellow bit should be sealed to the black bit, but the tech finds out during the procedure it was loose and luckily it did happen just before deploying the heart valve into the patient.
 
Additional Manufacturer Narrative
The reported event was confirmed cause unknown.Review of the catheter and associated components indicated the complaint is confirmed, as the safety adapters when attached to the distal tail there was a ¿loose¿ fit.Review of the iqc packets confirmed that the components used to produce the lot in scope of this investigation meet specification requirements and the complaint is not related to manufacturing.No additional actions can be taken at this time since root cause was not identified.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following: ¿indications for use: bard® temporary pacing catheters are designed to transmit an electrical signal from an external pulse generator to the heart or from the heart to a monitoring device.When an internal lumen is present (other than the one used for balloon inflation), it may be used for fluid infusion, pressure monitoring, or blood sampling.Warnings.General warnings: these warnings apply to all bard® temporary pacing electrode catheters.Inappropriate electrical connections, e.G.Into a wall socket, may pose serious risk of adverse health consequences or death.Please ensure that the catheter is connected as recommended for pacing or measuring intracardiac electrograms.This device should be used only by or under the supervision of physicians trained in the techniques of transvenous intracardiac studies and temporary pacing.This device is for one time use only.Reuse or resterilization can impair the structural integrity and/or performance of the catheter.Adverse patient reactions can also result from reuse.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.The risks of using temporary pacing catheters include those risks related to heart catheterization, such as thromboembolism, perforation, tamponade, and infection.The induction of an unintended arrhythmia is a known complication.Warning for open lumen temporary pacing electrode catheters: if using an open lumen catheter, remove any guidewire/ stylette prior to electrical stimulation.Warnings for balloon temporary pacing electrode catheters: do not inflate balloon beyond stated maximum inflation capacity of 1.5 ml.Balloon must be completely deflated before withdrawal of the electrode catheter.If the balloon catheter has been inflated in vivo for more than one minute, completely deflate the balloon and reinflate it to the recommended capacity of 1.5 ml.This is recommended because carbon dioxide diffuses through the latex balloon.Precautions: excessive bending, torquing, or kinking of the electrode catheter may cause damage to the catheter including damage to internal wires.When using a balloon catheter, use care when removing the protective sleeve from the distal portion of the catheter.Forced removal of this protective sleeve may result in damage to the balloon and the catheters structural integrity.When wiping down this catheter, use only sterile saline.¿ udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BALLOON BIPOLAR TEMPORARY PACING ELECTRODE CATHETER
Common Device Name
TEMPORARY PACING ELECTRODE CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key20566682
Report Number1018233-2024-06874
Device Sequence Number15323793
Product Code LDF
UDI-Device Identifier00801741011191
UDI-Public(01)00801741011191(11)240501(17)260331(10)GFJQ2094
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K800298
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Catalogue Number006172P
Device Lot NumberGFJQ2094
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2024
Supplement Date Received by Manufacturer03/07/2025
Initial Report FDA Received Date10/30/2024
Supplement Report FDA Received Date03/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown